Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

What are symptoms of carcinoid syndrome?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5689 Questions
Hi there. For the last two weeks all I am doing going from doctor to doctor asking to test me for carcinoid syndrom and everybody refuses. I am 46, had h. Pylory in the past, had abdominal pain for a long time, two weeks ago I developed stubborn hives, my lips swell, severe abdominal pain, heart burn like sll my body i side burning, had diarhrea twice, i am on losec, prednisone, zyrtec, still my lips swallen, and abdominal pain is bad, but hives and itch subsided, what's your oppinion?
Posted Fri, 28 Feb 2014 in Abdominal Pain
Answered by Dr. Ivan R. Rommstein 33 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: My opinion is that you should do at least 24 hour urine levels of 5-HIAA and cromogranin A. If this is fine then i dont think you need octreoscan test ot PET CT scan. You should do it in priovate lab if your doctors isnt concerned. Carcinoid syndrome usually goes with diarrheas and "flushing". Hives and lips swelling is not usual ,but it can be part of this syndrome. So you are right,carcinoid sy should be considered in differential diagnosis but chances that this is right diagnosis is not big. Carcinoid tumors are very rare and more common these symptoms indicate some less serious allergic or autoimmune disorders. I suggest to do allergy testing too. Also,you need more detailed gastroenterologic work up including colonoscopy and ct scan. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor